Alert archive / Maryland / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 155, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Aug 10, 2012, 8:59 AM EDT for Dorchester County, Wicomico County, Maryland. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2012, 8:59 AM EDT (12:59 UTC)
- Expired
- Aug 10, 2012, 9:45 AM EDT
- In force
- 46 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Dorchester County, MD, Wicomico County, MD
The radar
The Dover AFB radar (KDOX), 56 km from the middle of the area, began a volume at 13:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 1.0 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1273 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 653 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
730
WUUS51 KAKQ 101259
SVRAKQ
MDC019-045-101345-
/O.NEW.KAKQ.SV.W.0155.120810T1259Z-120810T1345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
859 AM EDT FRI AUG 10 2012
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DORCHESTER COUNTY IN SOUTHEAST MARYLAND...
NORTHWESTERN WICOMICO COUNTY IN SOUTHEAST MARYLAND...
* UNTIL 945 AM EDT
* AT 856 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 13 MILES SOUTH OF CAMBRIDGE...
AND MOVING NORTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
VIENNA AROUND 925 AM EDT.
SHARPTOWN AND HURLOCK AROUND 940 AM EDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
BUCKTOWN...LINKWOOD...EAST NEW MARKET...ELDORADO...BROOKVIEW AND
GALESTOWN.
PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING TREES
OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER SERVICE IN
WAKEFIELD AT...1...800...7 3 7...8 6 2 4.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3869 7576 3864 7570 3847 7569 3846 7561
3830 7591 3834 7589 3834 7590 3828 7593
3825 7599 3831 7604 3825 7604 3838 7620
3853 7610 3859 7606 3858 7603 3860 7599
3868 7594 3871 7584
TIME...MOT...LOC 1259Z 224DEG 23KT 3839 7603
WIND...HAIL 60MPH <.75IN
$$
SCALORA2 follow-up statements
865
WWUS51 KAKQ 101320
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
920 AM EDT FRI AUG 10 2012
MDC019-045-101345-
/O.CON.KAKQ.SV.W.0155.000000T0000Z-120810T1345Z/
WICOMICO MD-DORCHESTER MD-
920 AM EDT FRI AUG 10 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
DORCHESTER AND WESTERN WICOMICO COUNTIES UNTIL 945 AM EDT...
AT 917 AM EDT...DOPPLER RADAR WAS CONTINUING TO INDICATE A SEVERE
THUNDERSTORM...PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS
STORM WAS LOCATED NEAR SHARPTOWN...OR 7 MILES SOUTHEAST OF
HURLOCK...MOVING NORTHEAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN
DORCHESTER AND WESTERN WICOMICO COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING TREES
OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER SERVICE
AT...1...800...7 3 7...8 6 2 4 IN WAKEFIELD.
&&
LAT...LON 3869 7576 3864 7570 3847 7569 3846 7561
3834 7589 3834 7590 3860 7599 3868 7594
3871 7584
TIME...MOT...LOC 1319Z 224DEG 23KT 3857 7577
WIND...HAIL 60MPH <.75IN
$$
SCALORA651
WWUS51 KAKQ 101336
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
936 AM EDT FRI AUG 10 2012
MDC019-045-101346-
/O.EXP.KAKQ.SV.W.0155.000000T0000Z-120810T1345Z/
WICOMICO MD-DORCHESTER MD-
936 AM EDT FRI AUG 10 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DORCHESTER AND WESTERN
WICOMICO COUNTIES WILL EXPIRE AT 945 AM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING TREES
OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER SERVICE
AT...1...800...7 3 7...8 6 2 4 IN WAKEFIELD.
LAT...LON 3869 7576 3864 7570 3847 7569 3846 7561
3834 7589 3834 7590 3860 7599 3868 7594
3871 7584
TIME...MOT...LOC 1336Z 224DEG 23KT 3865 7567
$$
SCALORAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 8:12 AM EDT, 47 minutes earlier.
Area forecast discussion, Aug 10, 8:12 AM EDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
812 AM EDT FRI AUG 10 2012
.SYNOPSIS...
LOW PRESSURE BECOMES NEARLY STATIONARY OVER THE GREAT LAKES TODAY INTO
SATURDAY. A COLD FRONT SLOWLY PUSHES THROUGH THE MID ATLANTIC
STATES TONIGHT THROUGH SATURDAY. HIGH PRESSURE BUILDS IN FROM THE
WEST ON SUNDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
LATEST WX ANALYSIS DEPICTS SFC LOW PRESSURE CENTERED OVER NW OHIO/SE
MICHIGAN...WITH UPPER LEVEL LOW OVER LAKE MICHIGAN. OUT AHEAD OF
THIS ACRS THE MID ATLC AND SE STATES...FLOW ALOFT IS INCREASING AS
THE H5 GRADIENT TIGHTENS AND A SERIES OF SHORTWAVES TRACKING NE
THROUGH THE SW FLOW ARE HELPING TO BRING SHOWERS W/ SCATTERED TSTMS
INTO THE VA PIEDMONT.
MSAS 3 HR PRESSURE CHANGES ARE SHOWING FAIRLY SIGNIFICANT FALLS FROM
WV DOWN INTO NC DUE TO INCREASING DIVERGENCE ALOFT AND THE PARENT
LOW OVER THE GREAT LAKES BECOMING STACKED W/ HEIGHT. FOR
TODAY...ENTIRE CWA REMAINS IN SLIGHT RISK FOR SEVERE WX...WITH
STRAIGHT LINE WINDS AND LARGE HAIL AS THE MAIN THREATS.
HOWEVER...LATEST RADAR AND SATELLITE TRENDS AND MODEL BUFR SOUNDING
DATA SUGGEST A FAIRLY WIDESPREAD AREA OF RAIN (LIKELY POPS) AND OVC
CONDITIONS OVER MOST IF NOT ALL OF THE CWA THIS MORNING. THIS WOULD
TEND TO KEEP INSTABILITY DOWN SOMEWHAT AND SEVERE THREAT TO MORE OF
A MINIMUM. BY LATE MORNING...AS SFC PRESSURE FALLS INTENSIFY TO THE
LEE OF MTNS...A MESO-LOW IS EXPECTED TO DEVELOP WHICH WOULD INCREASE
THE LOW LEVEL SHEAR TO SOME EXTENT AND COULD SEE SOME CLEARING OVER
SOUTHERN VA/NE NC BY AFTN. IF BOUNDARY LEVEL FLOW DIRECTION OF
170-190 CAN BECOME CO-LOCATED WITH SOME CLEARING THIS AFTN THERE
COULD EVEN BE AN ISOLATED TORNADO THREAT IN ADDITION TO THE STRAIGHT
LINE WINDS. OVERALL THOUGH...MOST LIKELY SCENARIO APPEARS TO BE THAT
WINDS WILL SHIFT MORE TO THE SW/SSW WHEN BETTER INSTABILITY ARRIVES
THIS AFTN (WITH LOW LEVEL DIRECTIONAL SHEAR DIMINISHING). OTHER
ISSUE WILL BE HEAVY RAIN/LOCALIZED FLOODING DUE TO PRECIPITABLE
WATER VALUES AVERAGING AROUND 2" BY AFTN. WILL MENTION ALL OF THIS
IN THE HWO. AS FOR POPS TODAY...ALL ZONES WILL HAVE LIKELY
POPS/60-70% AT SOME POINT...BUT WITH A LULL EXPECTED FOR A FEW HRS IN
THE AFTN AS 1ST WAVE OF MSTR LIFTS NORTH. BOTH MAV/MET GUIDANCE AS
COME IN COOLER FOR HIGH TODAY DUE TO CLOUD COVER AND FCST WILL
FOLLOW SUIT...HIGHS MAINLY IN THE MID TO UPPER 80S.
RAINFALL SHOULD BECOME FAIRLY WIDESPREAD ONCE AGAIN THIS EVENING
AND OVERNIGHT INTO SATURDAY MORNING...ANY SEVERE THREAT WILL TEND TO
DIMINISH OVERNIGHT. LOWS MAINLY 70-75.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY/...
SATURDAY... PARENT COLD FRONT MOVES OFF TO THE NE AS SFC LOW
CENTERED OVER SRN LAKE HURON MOVES UP INTO JAMES BAY/WEST CTRL
ONTARIO (ALONG W/THE CO-LOCATED UPPER LOW). SOME SHORTWAVE
ENERGY...A LINGERING SFC BOUNDARY/WEAK FRONT...AND HAVING THE RRQ
OF A JET STREAK OVER THE AREA (IN ADDITION TO PLENTY OF LLVL
MOISTURE) WILL RESULT IN FAVORABLE DYNAMICS FOR REGIONWIDE AFTN
THUNDERSTORM DEVELOPMENT. SOMEWHAT SLOWER MODEL TRENDS IN THIS
AMPLIFIED PATTERN SUGGEST KEEPING LIKELY POPS THROUGH THE AFTN FOR
MOST OF THE CWA (CHC POPS IN THE PIEDMONT WHERE SOMEWHAT DRIER AIR
INFILTRATES FROM THE WEST). THERE COULD BE A MARGINAL SEVERE
THREAT ONCE AGAIN BUT OVERALL LOCALLY HEAVY RAIN WILL BE THE PRIMARY
ISSUE. ALL SHOWER AND STORM ACTIVITY IS EXPECTED TO TAPER OFF
FROM WEST TO EAST THROUGH SATURDAY EVENING AS SFC HIGH
PRESSURE/DRIER AIR BUILDS IN FROM THE TN VALLEY. HIGHS WILL BE
SLIGHTLY BELOW SEASONAL NORMALS (MID 80S). LOWS SATURDAY NIGHT
WILL ALSO BE NEAR NORMAL (MID-UPR 60S INLAND... UPPER 60S TO
LOWER 70S CLOSER TO THE COAST).
SUNDAY...
REMNANTS OF THE GREAT LAKES UPPER TROUGH WILL CROSS THE AREA.
EXPECT PRIMARILY DRY CONDITIONS UNDER PARTLY SUNNY SKIES DUE TO
AFTN CU DEVELOPMENT AND DRYING WESTERLY FLOW. HOWEVER...THE
LINGERING SFC BOUNDARY PLUS SOUTHERLY FLOW ALONG THE COAST MAY BE
ENOUGH FOR A FEW AIRMASS THUNDERSTORMS TO DEVELOP WITHIN THE CU
FIELD DURING THE AFTN. HIGHS IN THE MID-UPPER 80S.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
GENERALLY QUIET WX ON TAP FOR MUCH OF THE LONG TERM PERIOD NO MAJOR
SYSTEMS EXPECTED TO IMPACT THE LOCAL AREA. UPR-LVL TROF OVER
ONTARIO/QUEBEC SUN WILL PULL FARTHER NE SUN AND MON WHILE AN
UPSTREAM S/W PIVOTS THRU THE GREAT LAKES REGION. MEANWHILE...SFC HI
PRES BLDS OVER THE MID ATLANTIC MON LEADING TO MSTLY/PRTLY SNY SKIES
AND GENERALLY DRY CONDITIONS OUTSIDE ANY SEA-BREEZE INDUCED
CONVECTION. SFC TROF AND S/W ENERGY EMBEDDED IN THE WEAK CYCLONIC
FLOW ALOFT MOVES INTO THE AREA TUE LEADING TO A CHC (30%) FOR SHWRS
AND TSTMS. RAIN AGAIN POSSIBLE WED WITH SFC TROF STILL IN
PLACE...THEN DRY CONDITIONS RETURN THU AS SFC HI PRES BLDS BACK INTO
THE AREA.
TEMPS NEAR NORMAL THRU THE PERIOD...HIGHS IN THE UPR 80S TO LOW 90S
WITH LOWS IN THE MID 60S TO LOW 70S.
&&
.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
BROAD AREA OF MODERATE/LOCALLY HEAVY SHOWERS AND THUNDERSTORMS
WILL CONTINUE TO LIFT NE INTO CENTRAL VA THIS MORNING. SLY WINDS
GENERALLY 5 TO 10 KTS AND WARM TEMPERATURES THIS MORNING WILL HELP
INHIBIT THE ONSET OF FOG. THUS HAVE OPTED TO TAKE ALL MENTION OF
MVFR VIS DUE TO FOG OUT OF TAFS. HOWEVER...A SUBTLE BOUNDARY
ACROSS THE NORTHERN ZONES COULD RESULT IN BRIEF IFR
CIGS...ESPECIALLY NEAR THE CENTRAL/NORTHERN BAY AND KSBY. WARMING
CLOUD TOPS...LESS LIGHTNING AND DECREASING COVERAGE OF RAINFALL
SHOW THAT THE AREA OF SHOWERS IS WEAKENING. HOWEVER...A WARM/MOIST
AIRMASS ALREADY IN PLACE COULD HELP SHOWERS REDEVELOP AS THEY MOVE
INTO THE REGION. AS THE COLD FRONT MOVES CLOSER TO THE REGION
THIS AFTERNOON...SHOWERS AND THUNDERSTORMS WILL BE LIKELY WITH SLY
WINDS 10 TO 15 KTS. THE MAIN THREATS WILL BE HEAVY RAINFALL AND
STRONG GUSTY WINDS. WILL NEED TO CONTINUE TO MONITOR FUTURE
RADAR/SATELLITE TRENDS AS WELL AS LATEST MODEL DATA TO BETTER NAIL
DOWN EXACT TIMING OF CONVECTION...THUS HAVE OPTED TO JUST INCLUDE
VCSH IN TAFS.
SHOWERS AND THUNDERSTORMS WILL CONTINUE FRIDAY NIGHT AND SATURDAY.
THEREAFTER...HIGH PRESSURE WILL BUILD IN ALLOWING FOR DRY AND VFR
CONDITIONS THROUGH EARLY NEXT WEEK.
&&
.MARINE...
SUB SCA SLY WINDS 10 TO 15 KTS WITH GUSTS OF 18 KTS OBSERVED ACROSS
THE WATERS THIS MORNING AS A LOW PRESSURE SYSTEM SLOWLY APPROACHES
FROM THE WEST. BY LATE AFTERNOON...LOW PRESSURE WILL LOCATE NEAR
LAKE ONTARIO WITH A COLD FRONT STRETCHING SOUTH ACROSS WESTERN VA. A
STRONG SFC GRADIENT WILL RESULT IN STRONG SLY WINDS OF 15 TO 20 KTS
ACROSS THE BAY WITH SEAS OF 3 FT. FOR THE COASTAL WATERS...EXPECT
WINDS 20 TO 25 KTS WITH SEAS 5 TO 6 FT. HAVE OPTED TO ISSUE AN
SCA FOR THE BAY AND NORTHERN COASTAL WATERS LATE AFTERNOON THROUGH
SATURDAY. THE FRONT WILL LOCATE ACROSS EASTERN VA SATURDAY AFTERNOON
BEFORE DISSIPATING OR CROSSING THE WATERS SATURDAY NIGHT/SUNDAY
MORNING. AS THIS OCCURS...THE LOW LEVEL GRADIENT WILL WEAKEN
ALLOWING WINDS TO SUBSIDE AND SEAS TO CALM. NOT ANTICIPATING SCA
CONDITIONS POST FRONT DUE TO LACK OF COLD AIR ADVECTION. SURFACE
HIGH PRESSURE AND TRANQUIL MARINE CONDITIONS EXPECTED FOR EARLY NEXT
WEEK.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 2 PM THIS AFTERNOON TO 6 AM EDT
SATURDAY FOR ANZ630>638.
SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 6 PM EDT
SATURDAY FOR ANZ650-652-654.
&&
SYNOPSIS...LKB
NEAR TERM...LKB
SHORT TERM...BMD/LKB
LONG TERM...MAS
AVIATION...MAS/SAM
MARINE...SAMHazardous weather outlook, Aug 10, 4:58 AM EDT, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 458 AM EDT FRI AUG 10 2012 MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-110900- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA- PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG- LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM- KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER- BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER- MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK- SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH- SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- 458 AM EDT FRI AUG 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. THE PRIMARY WEATHER THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. THE STORMS WILL ALSO BE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS...WHICH MAY LEAD TO LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ON SATURDAY WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. ANZ635>637-110900- RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-YORK RIVER- JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE- 458 AM EDT FRI AUG 10 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 AM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN JAMES RIVER...THE EASTERN RAPPAHANNOCK RIVER AND THE EASTERN YORK RIVER. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. IN ADDITION...SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. THE PRIMARY WEATHER THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NUMEROUS SHOWERS AND THUNDERSTORMS ON SATURDAY WILL BE CAPABLE OF PRODUCING HEAVY DOWNPOURS AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. ANZ650-652-654-110900- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- 458 AM EDT FRI AUG 10 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. IN ADDITION...SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. THE PRIMARY WEATHER THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. IN ADDITION...NUMEROUS SHOWERS AND THUNDERSTORMS ON SATURDAY WILL BE CAPABLE OF PRODUCING HEAVY DOWNPOURS AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. ANZ656-658-110900- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 458 AM EDT FRI AUG 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. THE PRIMARY WEATHER THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NUMEROUS SHOWERS AND THUNDERSTORMS ON SATURDAY WILL BE CAPABLE OF PRODUCING HEAVY DOWNPOURS AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. ANZ630>634-638-110900- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- CURRITUCK SOUND- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE- TUNNEL- 458 AM EDT FRI AUG 10 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 AM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE LOWER CHESAPEAKE BAY...CURRITUCK SOUND AND THE EASTERN JAMES RIVER. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. IN ADDITION...SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. THE PRIMARY WEATHER THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NUMEROUS SHOWERS AND THUNDERSTORMS ON SATURDAY WILL BE CAPABLE OF PRODUCING HEAVY DOWNPOURS AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. BROWN
In the hours before
Special weather statement, Aug 10, 5:50 AM EDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
550 AM EDT FRI AUG 10 2012
VAZ064-072>078-083-085-101045-
CAROLINE VA-ESSEX VA-KING AND QUEEN VA-KING WILLIAM VA-LANCASTER
VA-MIDDLESEX VA-NEW KENT VA-NORTHUMBERLAND VA-RICHMOND
VA-WESTMORELAND VA-
550 AM EDT FRI AUG 10 2012
...STRONG THUNDERSTORMS MOVING THROUGH THE MIDDLE PENINSULA AND INTO
THE NORTHERN NECK...
AT 549 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 7 MILES WEST OF NEWTOWN TO WEST POINT...OR
FROM 8 MILES SOUTHEAST OF MILFORD TO WEST POINT...MOVING NORTHEAST AT
30 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR...
SPARTA AROUND 555 AM EDT...
SALVIA AROUND 600 AM EDT...
MILLERS TAVERN AROUND 605 AM EDT...
SUPPLY AROUND 610 AM EDT...
MOUNT LANDING AROUND 615 AM EDT...
TAPPAHANNOCK AROUND 620 AM EDT...
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAINFALL...AND
WIND GUSTS TO 35 MPH WITH THESE STORMS. PONDING OF WATER ON ROADWAYS
AND FLOODING OF LOW LYING AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF
YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN
INDOORS UNTIL THE STORMS HAVE PASSED.
LAT...LON 3827 7696 3822 7695 3818 7687 3816 7660
3811 7659 3808 7653 3803 7650 3802 7646
3797 7641 3793 7630 3748 7684 3798 7737
3817 7718 3816 7707 3826 7705 3828 7699
LBROWNSpecial weather statement, Aug 10, 8:08 AM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
808 AM EDT FRI AUG 10 2012
MDZ021-022-101315-
DORCHESTER-WICOMICO-
808 AM EDT FRI AUG 10 2012
...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS DORCHESTER AND WICOMICO
COUNTIES THROUGH 915 AM EDT...
AT 808 AM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN 7 MILES SOUTHWEST OF TAYLORS ISLAND...OR ABOUT
OVER COVE POINT...MOVING NORTHEAST AT 35 MPH.
SOME LOCATIONS IMPACTED INCLUDE...TAYLORS ISLAND...MADISON...AND...
WOOLFORD...CHURCH CREEK...AND...HUDSON...LLOYDS...AND...CAMBRIDGE.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
LAT...LON 3864 7570 3847 7569 3846 7556 3825 7582
3822 7590 3826 7594 3819 7599 3822 7596
3832 7603 3817 7601 3810 7609 3822 7604
3832 7627 3849 7635 3853 7623 3857 7632
3863 7628 3858 7603 3871 7584
SCALORAThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 8:08 AM EDT | Special Weather Statement | AKQ | Dorchester | 67 min |
| Aug 10, 1:47 PM EDT | Special Weather Statement | AKQ | Dorchester | 28 min |
| Aug 10, 2:13 PM EDT | Special Weather Statement | AKQ | Dorchester, Wicomico | 32 min |
| Aug 10, 2:44 PM EDT | Special Weather Statement | AKQ | Wicomico | 31 min |
Nearby
Severe Thunderstorm Warnings in Maryland, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.